Doctor insights on:
Ben Stiller Bipolar
Yes: There are many possible reasons why a person with bipolar disorder could have symptoms, even while staying consistent in treatment. Medications are often helpful, but even under the best of circumstances people may have "breakthough" symptoms. This is one reason why it is important to stay in regular contact with a physician, so that quick adjustments can be made in medications if needed. ...Read moreSee 2 more doctor answers
Also known as manic-depressive illness, bipolar disorder is a brain disorder that in its most severe form causes dramatic shifts in mood, from mania to depression. Symptoms of mania include markedly elevated mood and energy, reduced sleep and a reduced need for sleep, racing thoughts, and grandiose ideas. When mood changes are severe, psychotic ideation may be present. Symptoms of depression can include low energy, feeling sad, feelings of guilt and hopelessness that are out of proportion to the patient's actual situation, low motivation, inability to experience pleasure, and suicidal ideation. Sleep may be increased, and concentration may be impaired. Some manic patients may be extremely irritable rather than euphoric. Less severe but clearly abnormal mood ...Read more
I have been on medication for bipolar for. About 10 days and i just feel terrible still. How long could it tale to start working?
Contact your doctor: This depends on how you're still feeling terrible. Most antidepressants will take several weeks for effectiveness in depression, but the seroquel and Lamictal you're on should at least be helping with agitation and need for sleep. Wellbutrin (bupropion) could be more activating. Please call your doctor and tell him/her how you're feeling, so specific recommendations can be made. Good luck. ...Read more
Usually yes: There are cases in which a person has one manic or depressive episode in their life. However it is a cyclic disorder. Being maintained on appropriate medications may prevent the disorder from fully expressing in the future. ...Read more
Im bipolar 1 but i really think I am having scitzo symts :( ! should I take lithium still. I've never adress other issue due to know health cov." help"?
You really should: Address these issues with your psychiatrist. If you have been prescribed lithium, you should take it, but the psychosis may still require a generic antipsychotic medication. See if your psychiatrist will call something in for you that will be affordable for your budget. There are many inexpensive generic antipsychotic medications out there. You need not suffer like this. Best wishes. ...Read moreSee 1 more doctor answer
It is more like: a second line treatment,but it has been used first line in certain people. A psychiatrist should prescribe it. Have you been on it before??? Did it work for you? ...Read more
Absolutely!: I agree with dr. Ali that your girlfriend should see her prescribing physician as soon as possible. In addition there is very helpful information at http://www.Womensmentalhealth.Org/. The decisions surrounding medication exposure during pregnancy can be very anxiety provoking, and this site provides information from doctors who treat pregnant women with psychiatric illness all the time. ...Read moreSee 2 more doctor answers
I am diagnosed with bipolar and currently take medication. I've noticed there are times when my mood still changes, though not as severely as pre-medication. Are there ways to cope without increasing?
Adjusting medication: You should follow-up with your pcp or psychiatrist to see about adjusting the medication or switching to an alternative with better efficacy. ...Read more
I have bipolar. I go to therapy once a week and am medicated. Still i break down in violent tears randomly. Why?
Bipolar: There are many different medications and combinations to try. If you are taking therapeutic doses( and have blood levels in range) , you should discuss alternative medications with your doctor. Some conditions are treatment refractory, meaning not responsive to the typical med regimen. Keep trying , you will find the right one. ...Read moreSee 1 more doctor answer
I have bipolar disorder. I stopped medication and go to psychotherapy but still it's very hard for me to control my mood changes. Any advice please?
Though depression is not required for diagnosis most people have both manic and depressive episodes and may have mixed episodes with features of both. Length of episodes vary, but are separated by "normal" periods of emotion and behavior. See my answers to similar ...Read more